MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF4040C200TU
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vamf4040c150tu, serial/lot #: (b)(4), ubd: 14-jan-2024, udi#: (b)(4); product id: vamf4040c150tu, serial/lot #: (b)(4), ubd: 25-jun-2023, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted while 3 other valiant captivia stent grafts were intended to be implanted in the endovascular treatment of a 80mm descending  thoracic aortic aneurysm via percutaneous approach.It was reported during the procedure, the physician experienced problems getting the device to track to the intended landing zone. the patient has a bovine arch and the intended landing zone was at the origin of the brachiocephalic artery.Multiple attempts were made to pass the device without any luck.The device would make it to the left subclavian but would never pass around the arch. after multiple attempts the physician then  came from the right arm to body floss and still had the same issue not able to get the device to trackaround the arch.At this point the physician  deployed a valiant captivia  well below the intended landing zone to see if that would provide more support to get a new device around the arch to the intended landing zone and the vamf4040c200tu lot # (b)(4) was then successfully implanted.  3 other valiant captivia's (# (b)(4)) were opened and all 3 kinked trying to get them around the arch.Each device had the same problem kinking going through the distal thoracic aorta.Each device kinked in roughly the same spot. after kinking three devices the physician called the non mdt sales rep who brought a competitor stent graft in to try to complete the procedure. they placed the non mdt device in and it tracked with no problems to get to the intended landing zone.The graft was deployed and ballooned with no issues.The procedure was then completed and the physician then closed all the access sites.As per the physician  the cause of the event was anatomy.  no additional clinical sequalae were provided and the patient is fine.The patient is awake  and moving all extremities.No signs of stroke due to all manipulations in the arch.
 
Additional Manufacturer Narrative
Product analysis device decontaminated with cidex-opa pending further device testing to support the final product analysis findings.The device returned with the external slider and tip capture release handle in the home position.A small gap was visible between the taper tip and the graft cover tip.Kinking and deformation was visible on the graft cover 10.5cm from the front grip.The reported positioning difficulties and deformation in-vitro were confirmed through analysis of the returned device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14754074
Report Number9612164-2022-02342
Device Sequence Number1348321
Product Code MIH
UDI-Device Identifier00643169346543
UDI-Public00643169346543
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberVAMF4040C200TU
Device Catalogue NumberVAMF4040C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale